# SDR CALA9600967

- Difficulty date: July 6, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N12811
- Make and model: Doug DC-9-82
- Aircraft serial: 49265
- Engine: Pwa JT8D217
- System (JASC): 7250 · Turbine Section
- Part: Airseal
- Part number: 80901401
- Condition: Worn
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE NR 1 ENGINE SPOOLED DOWN ACCOMPANIED BY A LOUD EXPLOSION WHILE CLIMBING THROUGH FL 310.  ABNORMAL PROCEDURES WERE COMPLIED WITH AND THE AIRCRAFT WAS RETURNED TO SFO WHERE IT LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  *S/D*  SHOP FINDINGS REVEALED A WORN T2 INNER AIRSEAL.
